Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Stopped taking birth control. Experiencing spotting after having sex. Is this due to birth control?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
I stopped taking my birth control (tri-spintec) about a week ago and since then I had period like bleeding for two days and experience spotting after having sex with my husband. Is this due to the birth control getting out of my system?
Posted Thu, 25 Oct 2012 in Birth Control
Answered by Dr. Timothy Raichle 23 minutes later
Hello, I would be happy to help you today.

When you take birth control, it stabilizes the lining so that it does not cycle, except when you want it to. With the discontinuation of the pill, and with the fall in hormone levels, it is normal to experience a "withdrawl" bleed. So you are correct, this is due to stopping the pill.

The spotting after intercourse might just be a coincidence in terms of just stopping the pill, so if this continues as you continue to cycle normally, then it would be worth going in to your OB/GYN for an exam to see why the spotting with intercourse is a persistent problem.

I hope this helps - DR XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor